MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Model Number 78-50030
Medical Device Problem Codes Nonstandard Device (1420); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device still implanted.
 
Event or Problem Description
It was reported by the company representative that a patient presented with a gun shot wound.It was decided that a peek priority implant was to be used.The surgeon was provided two design options.The surgeon chose the design he felt best fit the area/fragment.When the device came in there was an unexpected gap in the front.He used standard plates to bridge the gap, and the procedure was completed successfully.It was determined that this was a design issue and that the device was manufactured correctly according to the design.
 
Additional Manufacturer Narrative
The reported event ¿design issue¿ could not be confirmed.In the event description, it has been mentioned that this complaint is a design issue and not a product issue.Thus, the design proposal has been analyzed by the customs design team.In the complaint analysis performed by the peek customized cranial implant design team, it was stated that ¿(¿) the implant design was performed according to freqi 08-500.The implant is also designed symmetric to the contralateral side; (¿)¿ in the event description, the plate is described to have a gap in the front.According to the complaint analysis, as the surgeon has opted to use standard plates to bridge the gap, this may have led to the implant sitting proud in the back.All appendices were shown in the design proposal.However, in the design skull appendix section, the complete defect was not demonstrated (loose bone is not shown).The custom design team mentioned that this is not a severe issue and has no influence on the design or the current complaint.Further, the required extra clearance was not stated properly in the design proposal, thus the surgeon is not aware about the clearance and does not know the reason behind the trimming.It is stated in the complaint analysis that ¿(¿) ideal would have been a comment in the design specification table: ¿5mm implant trimming due to unsupported bone and clearance to provide room for repositioning¿.(¿) (fig.1)¿ the reported device is a peek priority, thus the second feedback was not properly documented and may have raised different expectations on the implant design.The surgeon has expected to receive an implant similar to the device presented in the feedback document and not as the one in the design proposal.Surgeon has requested option 2.It was not stated that the clearances for option 1 has been used for option 2.In order to prevent a misinterpretation of the feedback document in the future, the custom design team has mentioned that the document will be subject for improvement as well as to engage a second designer to review it ensuring that questions and images are precise as well as to avoid any misunderstanding (false expectations) from the customer.Further, they will also review the feedback document in terms of user handling and that it is an early sketch of the implant, not the final one, i.E.Certain changes may apply.Based on the performed statistical investigation and the dhr review there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no corrective and / or preventive actions are deemed necessary at that time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key9683958
Report Number0008010177-2020-00009
Device Sequence Number2815377
Product Code GWO
UDI-Device Identifier07613327129267
UDI-Public07613327129267
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number78-50030
Device Catalogue Number78-50030
Device Lot Number2001031020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1